|The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3883894|
|Posted By : shalini8 - 7/18/2017 8:09 AM|
|Hi, I went to a homeopath doctor to get slight pigmentation on my neck and sides of the chin treated. This wasn't itchy or red or rashy, just slightly darkish and didn't look nice cosmetically. He suspected an autoimmune because i have mild PCOD (its mild enough that my gynaec didn't need to give me any medication, just said to exercise, eat healthy and keep my weight in check which i do)...|
My thyroid tests were normal. Then i got ANA done. The IFA test showed titre reading of 1:640. Then, lympocytes in the blood were 48 (highest should be 40) protein in urine was slightly high too but protein creatinine ratio was normal. All the rest -- heart, liver, c3, c4, dsdna, hiv, hepatitis, ANA-ENA Blot tests etc-- were all normal.
I don't complain of any symptoms like rash, joint pains, etc that accompany most autoimmune like lupus etc. I do yoga or some form of exercise regularly, eat fairly healthy, am fine by and large. Two years ago I tested positive on the Epson-Barr virus which gave me fever and a mild red rash on my right arm but all went away within a week.
My rheumy thinks i should get on to preventive HCQ because of the high titre reading 1:640 but all the other tests are normal.
One, I don't know if i should get onto HCQ, why is she suggesting it and two, what are its side effects in the short and long term?
|Posted By : Lynnwood - 7/18/2017 8:57 AM|
|Welcome to Healing Well,|
By HCQ I assume you mean hydroxychloroquine, which is most often referred to on this site by the brand name Plaquenil. (I mention that in case you wanted to search for past discussions of Plaquenil.)
It's best to ask your Dr why she is suggesting it, we can only guess at her reasons. However, it seems to me that she sees you have a possibility of developing Lupus symptoms, and is being proactive in helping you avoid them. Check out the link below, Diagnosing Lupus, if you are not already aware of the 11 diagnostic symptoms for Lupus. (These also apply to several other auto-immune disorders.)
In the short term, many people have stomach upset for 7-10 days when starting Plaquenil. It's not a big deal, and your stomach will quickly get used to it and everything will return to normal. In rare cases there is more of a reaction and people have to stop the Plaquenil.
In the long term, there is a RARE possibility that your field of vision may be affected. For this reason, it is advised to see an ophthalmologist for an eye check when beginning Plaquenil, and once a year as long as you take it. More info on this can be found here: www.sw-eng.com/plaquenil-eyes.html Any (RARE) damage is easily reversed by stopping the medication.
Hope that helps!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde
|Posted By : Diamond20_UK - 7/20/2017 4:55 PM|
|Hello shalini, welcome to HW |
Firstly pigmentation marks come with Lupus as I've had them face, neck but they sometimes fade out plus Lupus can cause a person to have a slight tan to the skin from birth if it's inherited.
I'm on plaquenil and found it didn't suite me taking it in the day because if you do get any side affects that's when it happens more, so I was told to take it before bed as you sleeping any side affects off and as soon as I did it "bingo" they stopped. It's a very affective drug and is very good for the skin.
There's a lot of people take the medication and I had nausea and anxiety attacks with it but like I stated taking it at night stopped both side affects.
Diagnosed with MCTD (Mixed connective tissue disease)
Lupus SLE/SCLE/Secondary Sjogren’s syndrome/Raynaud's phenomenon/Scleroderma/psoriasis/
Antiphospholipid Syndrome/Peripheral neuropathy/Pernicious Anaemia/Osteoarthritis/Chronic IBS/
Muscle Atrophy/COPD/Hypothyroidism//Epilepsy/Bipolar-Manic depression-OCD